Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 10, 2001, 3:13 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 10, 2001, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bath County, KY, Fleming County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:29 PM EDT | Hail 1.75 | Sharpsburg, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 101915 SVRJKL KYC011-069-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 313 PM EDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY BATH COUNTY * UNTIL 400 PM EDT * AT 313 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF FLAT CREEK...OR ABOUT 7 MILES NORTH OF MOUNT STERLING...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER BETHEL AT 330 PM EDT. OVER SHERBURNE AT 340 PM EDT. PEBBLE AT 345 PM EDT. GRANGE CITY AT 350 PM EDT. TILTON AT 355 PM EDT. POPLAR PLAINS AT 400 PM EDT. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH. WHICH COULD PUSH OVER SHALLOW ROOTED TREES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR KENTUCKY. LAT...LON 3817 8412 3804 8396 3835 8351 3852 8373 INGRAM/SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:25 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 10, 1:25 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT TUE APR 10 2001 SHOWERS AND THUNDERSTORMS CONTINUE ACROSS OUR NRN CWFA BASICALLY NORTH OF THE MOUNTAIN PARKWAY. THE PAST BATCH OF STORMS HAS STABILIZED THE LOWER ATMOSPHERE TO THE SOUTH OF THIS LINE AND THE CHANCE FOR SEVERE WEATHER HAS DIMINISHED. IN FACT THE CHANCES OF TSRA HAS DIMINISHED AND WILL REDUCE POPS FOR THIS AREA. REST OF FCST LOOKS ON TRACK AND WILL NOT CHANGE. .JKL...SEVERE THUNDERSTORM WATCH FOR NORTHERN KENTUCKY UNTIL 1 AM. DUSTY
In the hours before
Special weather statement, Apr 10, 1:57 PM EDT, 1 hour 16 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 157 PM EDT TUE APR 10 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF EASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF KENTUCKY TO COVER THE POTENTIAL FOR SEVERE WEATHER. A NEARLY STATIONARY FRONT NORTH OF THE OHIO RIVER WILL SAG SOUTH LATE THIS AFTERNOON AND EVENING. THIS IN COMBINATION WITH UNSTABLE AIR...SUFFICIENT LOW LEVEL MOISTURE...AND WAVES OF ENERGY RIDING ALONG THE FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR THE LATEST WEATHER INFORMATION. SKY-WARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan, Wolfe | 46 min |
| Apr 10, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 47 min |
| Apr 10, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 44 min |
| Apr 10, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.